Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Knee injury, pus oozing, pain. TT, mercurochrome taken, ciprofloxacin, famotidine taken, BD, soframycin prescribed. Advise?

I had fallen down from a motorcycle and there was abrasion on my knee as well as on arm just below the elbow other than swelling of knee and pain in the ribs. The abrasions were cleaned within 10 minutes at a first aid centre and mercurocrome applied and bandaged. Tetanus injection was also given.

Next day when I removed the bandage I found that the area was yellowish and wet and very tender. I left that open and did not apply anything or taken any medicine. On the fourth day I find that the skin has dried but pus is oozing from several places. The pain has also not subsided at the abraded area. I had visited a doctor and I was given ciprofloxacin capsules, Famotidine tablets - both BD and soframycin cream to apply. After first application of the cream I find more yellowish liquid (pus?) is flowing out. SO far I have taken one dose of the oral medicines.

My question is - is the medication OK or do I have to see a specialist? How long do I wait to find improvement? Do I clean the abraded area, if so, using what?
Mon, 13 May 2013
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Dermatologist 's  Response
Hello,
Welcome to healthcare magic
Ciprofloxacin is OK. At present you need not see a specialist. Give the oral medicine atleast 3 days to see an improvement. If you can clean the wound with betadine(Povidone iodine) solution with clean gauze it will be good. After cleaning you may apply soframycin cream.
Hope this helped
Take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have a question about a knee injury. Over the weekend I was playing in a basketball game and fell down. I didn t need to be taken out of the...

Recent questions on  Betadine

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...

I have a friction blister right at the head of my pennis. It doesnt...

doctor1 MD

15 days earlier I had a wound in my anus, though the stool passed easily but when i cleaned it on touching the anus ring the wound hearted and even...

doctor1 MD

I have an infected sore on my arm that started off as an itchy spot, now there are 2 more starting up. I have been bathing it in salty...

doctor1 MD

I was diagnosed as having celulitis on left leg. However now I am beig told it was reaction to betadine/savlon/dettol used at various stages when i...

doctor1 MD

Swallowed lil quantities of betadine 2% while gargling.... About 5 times a day for last two days. Had lot of cough and vomitting after that. Please...

doctor1 MD

Hello doctor it’s been almost 3 days I ve a boil on my finger which is now turned white and is extremely painful...however a few months back I had...

doctor1 MD

Hi a few weeks ago the outside of my vagina was really itchy, so I scratched it and then I noticed there was some blood. So I thought I burst a...